Discussions By Condition: I cannot get a diagnosis.

Chantix-problems after several months (heart arrhythmia, weak, pain in joints )

Posted In: I cannot get a diagnosis. 8 Replies
  • Posted By: altair20
  • May 4, 2008
  • 00:50 AM

I was smocking for 25 years. Can be considered as heavy smocker. I took chantix for 7 weeks and quit smocking in January 15 2008. I did not take a single sig after that day. I cannot say that I feel better. After 4 months I periodically have arythmia and my blod test test showed high T4. It looks like thyroid problem, but I never had this problem before...
So, I see many people here have problem DURING taking chantix, but I started having this AFTER several months.
Sometimes I think this is nicotine, not chantix related problem. Couple of days ago I decided to take one chantix pill when I had my heart arythmic beat. I was surprised - everything returned to normal -normal hert beat, good feeling. No I doubt that I have thyroid problem...
Did anyone here had similar experience? Please respond... I afraid that doctors will try to fix me by doing incorrect actions.. Thanks!

Reply Flag this Discussion

8 Replies:

  • Chantix completely ruined the quality my life! I took it for only 3 months, but have been suffering the side effects for 1 1/2 years now! The side effects seem to be permanent! I haven't had a day without suffering in over a year and a half. I have trouble remembering life without pain now.....no wonder why there are so many suicides from Chantix.
    Anonymous 42,789 Replies Flag this Response
  • Common folks, we have to do better than this!!!WE NEED ANSWERS!!You can't just resign yourselves to this. I know I am working on this very hard. Someone brilliant out there...give us a synopsis...something definitive...
    jsranchmn 62 Replies Flag this Response
  • I have taken heart medicine due to MVP since early 20's. I also have kidney disease. I was given Chantix in mid Jan 2009. After 2 1 wks of nausea, vomiting, I had to go to emergency room for kidney stones. Told good doctors about Chantix and was sent home with phenergan. I couldn't take the 2 mg a day as requested in Chantix starter pack, I took one blue pill (1 mg). On the 6th week of Chantix I was at emergency room with severe chest pains, arrhymias, and very low blood pressure. The dr's took my heart medicine away but continued to give me 1 mg of Chantix. I told them my right kidney sore to touch, my bones felt like they were on fire and my Mitral Valve was going crazy. I was nauseated and couldn't breath. I was told I had congested heart failure. My doctor's office called and scheduled me appointment. I got there and he didn't have the hopt records and chided me that I thought perhaps the Chantix was causing these problems. Told to stay on the Chantix and just cut my heart medicine in half. I was dismissed. After a week I was having severe chest pains, out of breath, my heart was skipping beats, I had vision problems, my bones burned and my kidney was killing me and sore to the touch. I begged my doctor's office for help. When I arrived, he walked in and announced my anti-depressant that I was on "was not working. You are depressed. Take this new drug." I mentioned the Chantix. He wouldn't look me in the eye and said "stop taking it." I've been off the Chantix since 03-25-09 and still having difficulties. I talked to pharmacist yesterday to see how long it takes to get out of system, he says if my kidney's function, 5.1/2 days. I had terrible anxiety while taking chantix and my brain doesn't seem to be functioning. I had terrible thoughts, angry and depressive, but I dealth with it. The pharmacists says I'm better off without the nicotine and can't say if these problems are permanent or not. This drug needs to be withdrawn. Does anyone know how long it takes to get this poison out of your system?
    Anonymous 42,789 Replies Flag this Response
  • Here is medical information from a reliable source about this drug: http://www.ismp.org/docs/vareniclinestudy.asp If you want to have a say in getting this medication off the market, report your experience to the FDA: http://www.fda.gov/medwatch/how.htm
    aquila 1,263 Replies Flag this Response
  • Smoking damages your thyroid, and it often doesn't show up until you quit smoking. http://www.webmd.com/smoking-cessation/news/20000321/smoking-risk-thyroid-diseaseGLH: You probably have hyperthyroidism. Go get your TSH checked.LeeAnn: Hypothyroidism can cause myalgia (muscle aches) and a host of other symptoms. Hypothyroidism can sometimes be hard to diagnose.
    Anonymous 42,789 Replies Flag this Response
  • I have been taking Chantix for 1.5 Months, No problem at first. 2 weeks ago I started feeling major pains in my Hip and calf. At one point i couldn't walk, My wife lost it!! she was very upset and afraid that something was wrong, I even started to crawl up the stairs to our bedroom, the pain in my right leg was so bad, even in the mornings the pain seem to change from Hip-to lower calf and back ! some days I feel no pain and then the next day or morning the pain is so bad I can't move my right leg. I'm 37 have been a smoker for 20 years, but very active my whole Life Basketball for 15 of those years, Golf and always walk when I can. I work outside and have an active Job. I eat very well ( No fried foods-olive-oil ) Any one out there have any of the same issues ???? My guess is that it is the Chantix. Thank you for hearing me out, any help would be very greatful
    Josh b 1 Replies Flag this Response
  • Chantix completely ruined the quality my life! I took it for only 3 months, but have been suffering the side effects for 1 1/2 years now! The side effects seem to be permanent! I haven't had a day without suffering in over a year and a half. I have trouble remembering life without pain now.....no wonder why there are so many suicides from Chantix.I quit taking chantix 3 weeks ago due to the fact i started having severe panic attacks. I am still having them after three weeks and i am now being medicated for them. the medications arent working well and I feel a prisoner to my own panic. Chanix has ruined my life i cant work go out or ever make it through a day now. it was good to read the post here because now i dont feel quite so alone
    notwhoiusedtobe 1 Replies Flag this Response
  • I took chantix for only 3 weeks...started having serve pain in my arms,neck, and hands....the pain is so bad I can't function...just want to scream....I have dealt with back pain for years and this is 100 x worse..norco I take for back pain doesn't work on this pain,neurotin sometimes will ease it but, the pain is unreal...never had pain in arms this bad ever...started 2 days after taking chantix...please anyone else feel like this!
    Anonymous 1 Replies
    • November 23, 2015
    • 09:57 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?